MAUDE Adverse Event Report: ENCORE MEDICAL L.P FOUNDATION KNEE; FEMUR, NONPOROUS, SIZE8, RT

ENCORE MEDICAL L.P FOUNDATION KNEE; FEMUR, NONPOROUS, SIZE8, RT
Model Number 202-01-108
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to infection and loosening of implants.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection and loosening.The previous surgery and the surgery detailed in this event occurred 6 years and 11 months apart.The actual in vivo time for the main part of the complaint is 7 years and 3 months from the primary surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a nonconformance associated with the main part #202-01-108, femur, nonporous, size8, rt which documents that out of 9 parts lot, 1 part was rejected and scrapped due to vendor used wrong program.All other items in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection and loosening.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
FOUNDATION KNEE
Common Device Name
FEMUR, NONPOROUS, SIZE8, RT
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
MDR Report Key12627199
Report Number1644408-2021-01106
Device Sequence Number3422132
Product Code JWH
UDI-Device Identifier00888912109420
UDI-Public(01)00888912109420
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923277
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number202-01-108
Device Catalogue Number202-01-108
Device Lot Number741A1064
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
324-01-108 LOT 237B1083.; 380-09-508 LOT 59604739.; 380-11-508 LOT 54048939.; UNK-SURG LOT UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR